Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 116, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 27, 2014, 5:12 PM CDT for 4 counties in Tennessee. It was in force for 33 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2014, 5:12 PM CDT (22:12 UTC)
- Expired
- Jul 27, 2014, 5:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Clay County, TN, Fentress County, TN, Overton County, TN, Pickett County, TN
The radar
The Nashville radar (KOHX), 141 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 5:33 PM CDT | TSTM WND DMG | 6 Wsw Jamestown, TN | TREES AND POWER LINES DOWN SW AND SOUTH OF JAMESTOWN |
| Jul 27, 5:39 PM CDT | HAIL 1 | Jamestown, TN | QUARTER SIZE HAIL REPORTED BY 911 CENTER AND TRAINED SPOTTER IN JAMESTOWN |
| Jul 27, 5:40 PM CDT | TSTM WND DMG | 1 Se Jamestown, TN | TREE FELL ONTO A HOUSE AND CAR ON OLD ALLARDT ROAD JUST SOUTHEAST OF JAMESTOWN |
| Jul 27, 5:40 PM CDT | TSTM WND DMG | Jamestown, TN | TREE FELL ONTO A HOUSE AND CAR IN JAMESTOWN |
| Jul 27, 5:42 PM CDT | TSTM WND DMG | Jamestown, TN | TREE DOWN AND POWER OUTAGE ON BRIAR AVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 27, 12:00 PM CDT | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1964 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 768 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
204 WUUS54 KOHX 272212 SVROHX TNC027-049-133-137-272245- /O.NEW.KOHX.SV.W.0116.140727T2212Z-140727T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 512 PM CDT SUN JUL 27 2014 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN OVERTON COUNTY IN MIDDLE TENNESSEE... PICKETT COUNTY IN MIDDLE TENNESSEE... EAST CENTRAL CLAY COUNTY IN MIDDLE TENNESSEE... NORTHERN FENTRESS COUNTY IN MIDDLE TENNESSEE... * UNTIL 545 PM CDT * AT 509 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR BYRDSTOWN... MOVING EAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... BYRDSTOWN...JAMESTOWN...PALL MALL AND ALLARDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM SUNDAY EVENING FOR CENTRAL TENNESSEE. && LAT...LON 3654 8479 3627 8488 3648 8535 3662 8527 TIME...MOT...LOC 2212Z 287DEG 36KT 3653 8526 $$ TB12
2 follow-up statements
878 WWUS54 KOHX 272230 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 530 PM CDT SUN JUL 27 2014 TNC027-272241- /O.CAN.KOHX.SV.W.0116.000000T0000Z-140727T2245Z/ CLAY TN- 530 PM CDT SUN JUL 27 2014 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CLAY COUNTY IS CANCELLED... A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY EVENING FOR CENTRAL TENNESSEE. LAT...LON 3644 8523 3660 8514 3654 8479 3627 8488 TIME...MOT...LOC 2231Z 287DEG 36KT 3647 8503 $$ TNC049-133-137-272245- /O.CON.KOHX.SV.W.0116.000000T0000Z-140727T2245Z/ OVERTON TN-PICKETT TN-FENTRESS TN- 530 PM CDT SUN JUL 27 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR NORTHERN FENTRESS...PICKETT AND NORTHEASTERN OVERTON COUNTIES... AT 528 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BYRDSTOWN...MOVING EAST AT 40 MPH. LOCATIONS IMPACTED INCLUDE... JAMESTOWN...PALL MALL AND ALLARDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY EVENING FOR CENTRAL TENNESSEE. && LAT...LON 3644 8523 3660 8514 3654 8479 3627 8488 TIME...MOT...LOC 2231Z 287DEG 36KT 3647 8503 $$ TB12
340 WWUS54 KOHX 272240 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 540 PM CDT SUN JUL 27 2014 TNC049-133-137-272245- /O.CON.KOHX.SV.W.0116.000000T0000Z-140727T2245Z/ OVERTON TN-PICKETT TN-FENTRESS TN- 540 PM CDT SUN JUL 27 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR NORTHERN FENTRESS...PICKETT AND NORTHEASTERN OVERTON COUNTIES... AT 537 PM CDT...TRAINED WEATHER SPOTTERS REPORTED QUARTER SIZED HAIL WITHIN THIS STORM...ALSO DAMAGING WINDS IN EXCESS OF 60 MPH ARE POSSIBLE. THIS STORM WAS LOCATED NEAR JAMESTOWN...MOVING EAST AT 40 MPH. LOCATIONS IMPACTED INCLUDE... ALLARDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY EVENING FOR CENTRAL TENNESSEE. && LAT...LON 3644 8523 3660 8514 3654 8479 3627 8488 TIME...MOT...LOC 2239Z 287DEG 36KT 3645 8493 $$ TB12
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 1:41 PM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, Jul 27, 1:41 PM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 141 PM CDT SUN JUL 27 2014 .DISCUSSION... TORNADO WATCH UNTIL 7 PM CDT UPPER CUMBERLAND AND A FEW COUNTIES IN NORTHEAST MIDDLE TENNESSEE NEAR THE KENTUCKY BORDER. CLOSEST CONVECTION AT THIS TIME IS LAKE CUMBERLAND IN EAST CENTRAL KENTUCKY WITH MORE CONVECTION OVER EASTERN KENTUCKY. STILL BELIEVE WEST AND MIDDLE TENNESSEE REMAIN CAPPED OFF WITH TEMPS AT 700 MBARS CURRENTLY AT +12 DEGREES CELSIUS CONTINUES TO HOLD DOWN DEVELOPMENT...WITH COOLER TEMPS THROUGH THE MID LEVELS ACROSS EASTERN KENTUCKY WHERE CONVECTION IS ON-GOING. THINK WE ARE GOING TO HAVE TO WAIT ON COOL FRONT TO OUR NORTH TO GIVE A KICK AND CRANK STORMS UP ALONG KENTUCKY BORDER BACK THIS WAY IN THE 22Z-24Z TIME FRAME. STORMS SHOULD WORK DOWN ALONG INTERSTATE 40 AND INTO THE NASHVILLE AREA BY 02Z...AND THEN WORK ON DOWN THROUGH MIDDLE TENNESSEE AS WE GO TOWARD MIDNIGHT. A FEW STORMS COULD PRODUCE DAMAGING WINDS AND LARGE HAIL...BUT AN ISOLATED TORNADO CAN NOT BE RULED OUT IN WATCH AREA. COOL FRONT WILL BE SOUTH OF MIDDLE TENNESSEE MONDAY MORNING WITH SURFACE HIGH BUILDING INTO THE AREA. UPPER FLOW WILL REMAIN NORTHWESTERLY DOWN THROUGH MIDDLE TENNESSEE MUCH OF THE WORK WEEK AS UPPER RIDGE BUILDS THROUGH THE WESTERN U.S. THIS WILL KEEP TEMPS BELOW SEASONAL NORMALS HERE IN MIDDLE TENNESSEE WITH LITTLE CHANCE OF RAIN UNTIL THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 68 84 61 81 / 40 10 05 0 CLARKSVILLE 64 82 56 82 / 30 10 05 0 CROSSVILLE 66 76 57 75 / 40 10 05 0 COLUMBIA 69 86 61 82 / 40 10 05 0 LAWRENCEBURG 69 86 61 82 / 30 10 05 0 WAVERLY 65 84 58 83 / 40 10 05 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && BOYD 01
Hazardous weather outlook, Jul 27, 7:41 AM CDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 741 AM CDT SUN JUL 27 2014 TNZ005>011-023>034-056>066-075-077>080-093>095-281000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 741 AM CDT SUN JUL 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF MIDDLE TENNESSEE THIS AFTERNOON AND TONIGHT AS A COLD FRONT PASSES THROUGH THE REGION. THE THREAT IS GREATEST IN THE NORTHEAST COUNTIES. THE MOST LIKELY TIME FOR STRONG TO SEVERE STORMS WILL BE LATE THIS AFTERNOON IN THE NORTHWEST COUNTIES...UNTIL AROUND MIDNIGHT IN THE FAR SOUTHEAST COUNTIES. IT WILL ALSO BE A PARTICULARLY HOT AND HUMID DAY. THE AFTERNOON HEAT INDEX WILL BE BETWEEN 100 AND 102 DEGREES ACROSS ALL AREAS EXCEPT FOR THE PLATEAU. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 49
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 4:33 PM CDT | Severe Thunderstorm Warning | OHX | Pickett | 27 min |
| Jul 27, 4:47 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Overton, Pickett | 28 min |
| Jul 27, 5:32 PM CDT | Tornado Warning | OHX | Fentress | 28 min |
| Jul 27, 5:42 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 33 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.